Stowmarket Striders
Running Club

About Us

Stowmarket Striders are a road running club with about 350 members of all ages (9 to 70) and all abilities, from beginners to experienced athletes.

The club meets twice a week for friendly and social training sessions supervised by our UK Athletics qualified club coaches who ensure that training suits your ability and helps you achieve your goals.

For those who are a little more competitive, we encourage our runners to represent the club in local races, relay events and Suffolk Championships.

If you have any questions about joining or any other aspect about Stowmarket Striders then please feel free to contact us.

Where & when we meet

Year round we have coach led training sessions on a Tuesday and Thursday night meeting up at Mid Suffolk Leisure Centre in Stowmarket. During the winter months we also hold a cross country training session on Sunday mornings in the beautiful grounds of Haugley Park. The summer months members meet up to enjoy our more social Suffolk trail runs on a Wednesday night.

Tuesday

6.00 - 7.00pm    Junior training sessions for 9-17 year olds - if you'd like to 'try out' then please complete our Juniors Try Out Application Form before you attend your first session - See Juniors Page This group is divided into two development groups: Fundamentals Group: aka Wacky Racers (age 9-11/12), Foundation Group: aka WKR (age 12/13-17). 

6.25 - 7.25pm    Beginners session (but open to all)

7.30 - 8.30pm    Main club session, open to all abilites but more suited to the confident runner

Thursday   

6.30 - 7.30pm    Junior training sessions for 13-17 year olds (older Foundation group 12 year olds please discuss with Foundation Group Coach)

6.30 - 7.30pm    A hour social run with fellow members. Options for 4 mile slower pace, 6 mile slower pace (may be longer than 1 hour) and 6 mile faster pace. Sessions distance and pace vary according to attendees and will be tailored to cater for all present.

7.30 - 8.30pm    Coach led threshold/tempo session. Great for improving endurance and stamina; race preparation or general improvement

Where we meet

At our 'Clubhouse' - the large meeting room inside the Mid-Suffolk Leisure Centre down the corridor directly behind the reception. If its your first time training with us just ask at reception. Exisiting members should use their club issued Everyone Active cards to access.

Parking

As a Stowmarket Strider member on club nights you can use our exclusive car parking area in the Stowmarket High School car park to the rear of the building and just accessible off the leisure centre car park. Please park there as a first stop, especially for the 6.30pm session when the main car parking area gets congested.

MEET THE COACHES AND VIEW OUR TRAINING SCHEDULE>>

 

Sunday Cross Country Training (October 9th 2016 through to March 2017)

at Haughley Park, meet to the right, approximately 200m inside the main gate

From October 9th - 8.30 - 9.30am - Main Senior Session (1 hour)

From November 6th a new additional session

9.30 - 10.15am - Beginners & Juniors Sessions (under 12's will need to be accompanied by a running Strider parent) (45 mins)

December onwards - times to be confirmed

New runners, whatever ability, are welcome and encouraged to join in any session - you can try a couple of sessions before you sign up as a new member.